MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number AR-8655-05
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a chondropick wrist surgery the tip of the device broke off inside the patient.The surgeon was able to retrieve the part out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different chondropick.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8655-05, batch 1391925 30° chondral pick was received for investigation.Visual inspection identified that the 30° tip at the distal end of the shaft had broken off.The fragments generated during this event were not returned for analysis.It was also identified that the outer diameter of the distal tip was cracked approximately 0.6988mm from the breakage point.The observed condition is consistent with user applied mechanical forces via prying/leveraging the device during use.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11472764
Report Number1220246-2021-02700
Device Sequence Number14194512
Product Code MDM
UDI-Device Identifier00888867044289
UDI-Public00888867044289
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR-8655-05
Device Catalogue NumberAR-8655-05
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/26/2021
Patient Sequence Number1